CaltechAUTHORS
  A Caltech Library Service

Spacetime compactification induced by scalars

Gell-Mann, Murray and Zwiebach, Barton (1984) Spacetime compactification induced by scalars. Physics Letters B, 141 (5-6). pp. 333-336. ISSN 0370-2693. https://resolver.caltech.edu/CaltechAUTHORS:20150923-074725575

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20150923-074725575

Abstract

It is shown that scalars of a nonlinear sigma model coupled to gravity can trigger spontaneous compactification of spacetime if the scalar manifold has an Einstein metric and the scalar self-coupling constant takes a specific value. The compactified space becomes isomorphic to the scalar manifold and the four-dimensional space has no cosmological term at the classical level.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/0370-2693(84)90256-9DOIArticle
http://www.sciencedirect.com/science/article/pii/0370269384902569PublisherArticle
Additional Information:© 1984 Elsevier. Received 28 March 1984. Work supported in part by the US Department of Energy under Contract No. DE-AC03-81-ER40050 and by the Fleischmann Foundation. Work supported by the National Science Foundation under Research Grant No.PHY-82-03424.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-AC03-81-ER40050
Fleischmann FoundationUNSPECIFIED
NSFPHY-82-03424
Issue or Number:5-6
Record Number:CaltechAUTHORS:20150923-074725575
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20150923-074725575
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:60432
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:23 Sep 2015 22:30
Last Modified:03 Oct 2019 08:57

Repository Staff Only: item control page